Hi! I'm a 27 year old male. It's third time in my life that I have pityriasis rosea. The first time was when I was about 12 years old. Now, I've got it again for the second time in six months this year! I saw my family doctor and he's sending me to get some blood tests done, including testing to syphilis. Now I don't think I have syphilis seeing as how I've been with my wife for 5 years now. My question is why would I be getting this condition again this year? My doctor mentioned it being a reaction to a cold I've had in the past. What do you think? Thanking you in advance for your time.
I think that your symptoms are due to telogen effluvium. Telogen effluvium is characterized by excessive and early entry of hairs into the telogen phase. It is a reactive process caused by a metabolic or hormonal stress or by medications. It can even be mediated by allergic contact dermatitis of the scalp .In my opinion you should not use the hair color till the symptoms resolve because it may lead to worsening of symptoms.
Please discuss this possibility with your dermatologist. Biopsy scalp can help in confirming the diagnosis.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Recurrent cases of pityriasis rosea have been reported but are very rare. They do not seem to be associated with syphilis but can be associated with atopy. It has been found to be similar to infectious exanthems in that it occurs in clusters among contacts, has a seasonal predilection to spring and autumn, and has a low rate of recurrence. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.